Hi Lucia, I have an autoimmune form of inflammatory arthritis and I am not a stranger to steroid injections into many of my joints. As Mags said, they do usually give you the option of sedation for these injections, but I also opt not to use it. I've discovered that while there is some pain involved, it's not usually worth the groginess that comes after the sedation and it's more of a pain in the neck to have someone accompany me because they won't allow me to leave alone if I have sedation.
I've had several epidural steroid injections into my spine, a few into my shoulder and manyinto my SI joint. Many years ago, I also had one into my knee. With all this experience, I didn't hesitate to have my hip injected when that got really bad. I'm not going to lie and tell you it wasn't bad, because it was painful. More painful, actually, than any of the other injections I've had. The Pain Doc always tells me to expect more pain in whichever joint heinjected over the first several days, but I've always gotten good relief almost immediately. My hip was very different though. I did have more pain for about
5 days and then suddenly, it was better than it had been in years. Although it hurt, I was thrilled with the relief I got and will be having it injected again - probably in the very near future.
I had almost complete relief for close to 3 months, but then my arthritis flared again and all my joints kind of fell apart. My Rheumy and I are working on getting the disease under better control and then I will likely have my hip and knee injected to get them settled once and for all.
Do you know what the cause of your hip problem is? If you've never had a problem with your other hip and lower back, it might be a good idea to be evaluated by a Rheumatologist to see if you've got some arthritis. Having a hip problem can put additional stress on the other hip and lower back, so this would make sense. I hope I haven't scared you off. The shot was well worth any discomfort that I had.
Keah a.k.a. Wormy
God helps those who help themselves.
Please help us support this invaluable forum.
Crohn's Forum Moderator